Regular Article

Statistical Papers

, Volume 54, Issue 3, pp 839-877

First online:

The exponentiated Weibull distribution: a survey

  • Saralees NadarajahAffiliated withSchool of Mathematics, University of Manchester Email author 
  • , Gauss M. CordeiroAffiliated withDepartamento de Estatística e Informática, Universidade Federal Rural of Pernambuco
  • , Edwin M. M. OrtegaAffiliated withDepartamento de Ciências Exatas, Universidade de São Paulo

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


A review is given of the exponentiated Weibull distribution, the first generalization of the two-parameter Weibull distribution to accommodate nonmonotone hazard rates. The properties reviewed include: moments, order statistics, characterizations, generalizations and related distributions, transformations, graphical estimation, maximum likelihood estimation, Bayes estimation, other estimation, discrimination, goodness of fit tests, regression models, applications, multivariate generalizations, and computer software. Some of the results given are new and hitherto unknown. It is hoped that this review could serve as an important reference and encourage developments of further generalizations of the two-parameter Weibull distribution.


Estimation Exponentiated Weibull distribution Moments